MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number SN6AT6
Medical Device Problem Codes Break (1069); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Corneal Edema (1791)
Date of Event 05/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported that following an intraocular lens (iol) implant procedure, upon insertion one of the haptic of the lens was found to be broken.The lens was left implanted.It was further reported that after 2 weeks of implantation, the implant turned and need to be removed and insert another one.Additional information has been received stating the patient experienced transient slight corneal edema and the lens was exchanged for same lens model 28 days following the initial procedure.There was no patient consequences reported after replacement.
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6.And h.11.One broken haptic was returned inside the lens case.Viscoelastic was observed on the haptic.The haptic was broken in the distal area and chipped on the distal edge.All product and batch history records are quality reviewed prior to product release.A qualified cartridge was indicated.The handpiece and viscoelastic information was not provided.It is unknown if qualified products were used.The reported broken haptic was observed.All lenses are 100% inspected for cosmetic attributes and the damage exhibited by the returned complaint sample would not have met company release criteria.Based on our observation, it can be reasonably concluded that the damage is not manufacturing related.Due to the presence of surgical solution and the condition of the returned sample, the broken haptic damage is most likely related to customer handling.Information was provided from the account that during the intraocular insertion, the doctor noticed that a haptic was broken, so the haptic was removed but left the implant in.After 2 weeks, the implant turned and the doctor had to remove the lens and insert another one.The explanted iol was cut and discarded, but the broken haptic of the initial surgery was kept for investigation.It is unknown if a qualified handpiece and viscoelastic were used.The ifu (instructions for use) instructs: company foldable iols (intraocular lens) are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.The company ( 3.75 cyl.) 16.0 diopter lens was removed and replaced with another company (3.75 cyl.) 16.0 diopter lens.File will be reopened if new information is received the manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ TORIC SINGLEPIECE IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19828053
Report Number1119421-2024-01403
Device Sequence Number15600611
Product Code MJP
UDI-Device Identifier00380652274258
UDI-Public00380652274258
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 09/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSN6AT6
Device Catalogue NumberSN6AT6.160
Device Lot Number15764135
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/22/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/27/2024
Supplement Date Received by Manufacturer08/23/2024
Initial Report FDA Received Date07/25/2024
Supplement Report FDA Received Date09/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale